Arkansas, 2003

Hail in Arkansas, May 8, 2003

May 8, 2003 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 8, 2:25 AM CST, 5 hours 10 minutes earlier.

Area forecast discussion, May 8, 2:25 AM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 AM CDT THU MAY 8 2003

COLD FRONT THAT HELPED TRIGGER SEVERE WEATHER YESTERDAY AT THIS TIME
IS NEARLY STATIONARY IN CENTRAL ARKANSAS. FRONT WILL LIFT SLOWLY
NORTH TODAY AND WILL BE FOCUS FOR THUNDERSTORMS ACROSS NORTHERN AND
WESTERN ARKANSAS AND POINTS FARTHER NORTH.

WOULD THINK THAT THUNDERSTORMS WOULD BE MOST LIKELY THIS MORNING
WITH FRONT STILL IN THE STATE...AND LESS LIKELY THIS AFTERNOON AS
FRONT HEADS INTO KANSAS AND MISSOURI.

FOR TODAY...THERE IS A CHANCE OF SEVERE WEATHER IN THE NORTH AND
WEST BUT LOOKS MORE ISOLATED THAN WHAT HAS BEEN OCCURRING DURING THE
LAST WEEK OR SO.

THE TREND TOWARD LESS SEVERE WEATHER LOOKS ABOUT RIGHT IN THE COMING
DAYS AS EMPHASIS SHIFTS INTO CENTRAL PLAINS AND MID-MISSISSIPPI AND
OHIO VALLEYS. VIRTUALLY NO CHANCE OF THUNDER IN THE FORECAST ON
FRIDAY...AND SCATTERED THUNDERSTORMS SATURDAY/EARLY SUNDAY AHEAD OF
A COLD FRONT FROM THE WEST. DYNAMICS SURROUNDING FRONT MOSTLY
SWINGING TO THE NORTH...SO WIDESPREAD SEVERE WEATHER NOT LIKELY
IN ARKANSAS.

LOOKS WARM IN THE COMING DAYS WITH HIGH TEMPERATURES IN THE 80S/LOWS
IN THE 60S AND LOWER 70S. BEHIND FRONT ON SUNDAY...COOLER/DRIER AIR
WILL SPREAD INTO ARKANSAS FOR EARLY NEXT WEEK.

FCSTID =   46
HRO   82  67  86  69 /  40  20  20  20
LIT   85  70  88  71 /  30  10  10  10
HOT   86  70  89  71 /  30  20  20  10
PBF   86  71  88  72 /  20  10  10  10

.LZK...NONE.
Hazardous weather outlook, May 8, 4:00 AM CST, 3 hours 35 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>064-066>068-
081415-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU MAY 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

COLD FRONT THAT HELPED TRIGGER SEVERE WEATHER YESTERDAY AT THIS TIME
IS NEARLY STATIONARY IN CENTRAL ARKANSAS. FRONT WILL LIFT SLOWLY
NORTH TODAY AND WILL BE FOCUS FOR THUNDERSTORMS ACROSS NORTHERN AND
WESTERN ARKANSAS AND POINTS FARTHER NORTH.

WOULD THINK THAT THUNDERSTORMS WOULD BE MOST LIKELY THIS MORNING
WITH FRONT STILL IN THE STATE...AND LESS LIKELY THIS AFTERNOON AS
FRONT HEADS INTO KANSAS AND MISSOURI.

FOR TODAY...THERE IS A CHANCE OF SEVERE WEATHER IN THE NORTH AND
WEST BUT LOOKS MORE ISOLATED THAN WHAT HAS BEEN OCCURRING DURING THE
LAST WEEK OR SO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE TREND TOWARD LESS SEVERE WEATHER LOOKS ABOUT RIGHT IN THE COMING
DAYS AS EMPHASIS SHIFTS INTO CENTRAL PLAINS AND MID-MISSISSIPPI AND
OHIO VALLEYS. VIRTUALLY NO CHANCE OF THUNDER IN THE FORECAST ON
FRIDAY...AND SCATTERED THUNDERSTORMS SATURDAY/EARLY SUNDAY AHEAD OF
A COLD FRONT FROM THE WEST. DYNAMICS SURROUNDING FRONT MOSTLY
SWINGING TO THE NORTH...SO WIDESPREAD SEVERE WEATHER NOT LIKELY
IN ARKANSAS.

LOOKS WARM IN THE COMING DAYS WITH HIGH TEMPERATURES IN THE 80S/LOWS
IN THE 60S AND LOWER 70S. BEHIND FRONT ON SUNDAY...COOLER/DRIER AIR
WILL SPREAD INTO ARKANSAS FOR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

38

The radar

The Western Arkansas radar (KSRX), 89 km away, was scanning. The volume nearest the first event began at 13:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Johnson

When
May 8, 7:35 AM CST
Where
Johnson County, 4 mi S of Ozone
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.583, -93.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361506.